MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UPHOLD LITE; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR PELVIC ORGAN PROLAPSE, TRANSVAGIN

BOSTON SCIENTIFIC CORPORATION UPHOLD LITE; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR PELVIC ORGAN PROLAPSE, TRANSVAGIN
Model Number M0068318170
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Incontinence (1928); Pain (1994); Perforation (2001); Abnormal Vaginal Discharge (2123); Constipation (3274); Unspecified Mental, Emotional or Behavioural Problem (4430); Dyspareunia (4505); Insufficient Information (4580)
Date of Event 03/12/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an uphold lite was implanted on (b)(6) 2017.The patient experienced complications, further surgery, and nonsurgical treatment.Patient symptoms include: eep (erosion/extrusion/protrusion), back pain, vaginal pain, pelvic pain, groin pain, perineum pain, anal pain, rectal pain, thigh pain, other pain (pain when i cough or sneeze or if i get up to fast or if i stand for many hours at work ), painful intercourse, inability to have intercourse, offensive vaginal discharge, difficulties with bowel motions, incontinence not present before implant, recurrent incontinence, aggravated incontinence, damage, and psychiatric injury.Surgical interventions: on (b)(6) 2018 the patient underwent further surgery regarding the uphold lite implant under general anesthesia for the following purpose: having pain and not being able to hold urine and always leaking.Nonsurgical treatments: on (b)(6) 2017 the patient commenced pain medication: nurofin, panadol, tramadol, for: pain relief.
 
Additional Manufacturer Narrative
(b)(6).The complainant was unable to provide the suspect device upn and lot number; therefore, the lot expiration and device manufacture dates are unknown.The upn provided was chosen as a representative upn to capture the implanted device.The complainant indicated that the device is not available for return; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Blocks a1, b5, d4: lot number, expiration date an udi, d6: implant date, e1 (below) and g1: manufacturing site have been updated based on the ai received on november 2, 2022.Block a1: meshc-20210921-9d5bee3e.Block e1: this event was reported by the patient's legal representation.The implant surgeon is: dr.(b)(6).Block h6: the following imdrf patient codes capture the events below: e2006 - mesh erosion and exposure.E0206 - psychiatric injury.E2330 - pain.E1405 - painful intercourse.E2401 - "damage." e2114 - buttonholing during the implant.
 
Event or Problem Description
It was reported to boston scientific corporation that an uphold lite was implanted on february 7, 2017.The patient experienced complications, further surgery, and nonsurgical treatment.Patient symptoms include: eep (erosion/extrusion/protrusion); back pain; vaginal pain; pelvic pain; groin pain; perineum pain; anal pain; rectal pain; thigh pain; other pain (pain when i cough or sneeze or if i get up to fast or if i stand for many hours at work ); painful intercourse; inability to have intercourse; offensive vaginal discharge; difficulties with bowel motions; incontinence not present before implant; recurrent incontinence; aggravated incontinence; damage; psychiatric injury.Surgical interventions: on (b)(6) 2018 the patient underwent further surgery regarding the uphold lite implant under general anesthesia for the following purpose: having pain and not being able to hold urine and always leaking.Nonsurgical treatments: on february 7, 2017 the patient commenced pain medication: nurofin, panadol, tramadol, for: pain relief.Additional information received on november 2, 2022: on (b)(6) 2017, the uphold lite with capio slim device was implanted as part of a procedure to address uterovaginal prolapse that included a bilateral salpingectomy, ap tvssf (anterior/posterior transvaginal sacrospinous ligament fixation), and cystoscopy.Additionally, the procedure was performed as a result of unsuccessful menorrhagia treatment.After placement of the uphold lite device, there was buttonholing noted in the right vault.The tissue behind the mesh was opened and mobilized, and the mesh was loosened and oversewn.On (b)(6) 2018, the patient underwent vaginal mesh excision due to dyspareunia and mesh erosion.Mesh exposure was visible in the right lateral vagina and was excised.Cystoscopy showed normal results; no visible mesh was noted on cystoscopy.

Brand Name
UPHOLD LITE
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR PELVIC ORGAN PROLAPSE, TRANSVAGIN
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
FREUDENBERG MEDICAL MIS INC
2301 centennial boulevard
jeffersonville IN 47130
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12930694
Report Number3005099803-2021-07191
Device Sequence Number17350451
Product Code OTP
UDI-Device Identifier08714729839200
UDI-Public08714729839200
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K122459
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/26/2019
Device Model NumberM0068318170
Device Catalogue Number831-817
Device Lot Number0000029299
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2021
Supplement Date Received by Manufacturer11/02/2022
Initial Report FDA Received Date12/04/2021
Supplement Report FDA Received Date12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/26/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexFemale
Patient Weight80 KG